MAUDE Adverse Event Report: GYRUS ACMI, INC. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 920005PK
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue is unknown at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, handpiece not clamping.Customer then stated that the handpiece started working and then the jaws began to lock and would not open.The device was replaced.The intended procedure ( therapeutic bso/hysterectomy- bilateral salpingo-oophorectomy) was completed with similar device.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on device return evaluation and the legal manufacturer's final investigation.Additionally, section e4 from the initial report is being updated from yes to no.The device history records (dhr¿s) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Dhr review for this lot found no associated ncrs (nonconformance's), reported scrap or recorded process deviations relating to the reported failure.A visual inspection on the as is received condition of the device; noted that the device was not returned in its original packaging.The device was received with the jaws opened, lock on.A visual inspection indicates that there is dried foreign residue on a portion of the jaw which is consistent with use.The jaws were misaligned when the device is locked.The first point of contact for the jaws is at the distal end; this is consistent with standard.The jaw aperture measurement was taken inside the first teeth of the jaw, measured at about.340", (standard is.300¿ +/-.100¿).The jaw mesh appears abnormal as the first teeth of the jaw appear like they are touching.The insulation of the jaw legs was inspected and found no signs of cracking or peeling.The flare is intact and has no cracks.The blade extends/retracts and cuts the dental dam as designed.The lock function engages/releases as designed, and the shaft is normal.The device was plugged into the test generator; the generator displayed vp3/35; this is the correct default setting.Additionally, a test gyrus g400 generator was used in conjunction with the 920005pk hand piece and verified that energy is being transferred to the distal end of the forceps during activation, which was visually represented by vapors of moisture during contact with the wet cotton pad when coag (blue foot pedal) was activated.Performed a grasped with handle and examined, the distal end lock, the release trigger was pressed, and the jaws were able to unlock as well as open with no issues.Testing performed this method several times and was unable to see the jaws being unable to open.Based on the device evaluation, it is unable to determine the customer¿s issue of ¿the hand piece started working and then the jaws began to lock and wouldn¿t open¿ however the most possible cause could likely be attributed to mishandling as there was foreign residue identified as well as the jaws appearing to be misaligned.Additionally, even though the initial complaint could not be confirmed, the observed failure is a known phenomenon likely resulting from inadvertent action of the device tip, putting unforeseen stress on the distal jaws.This could result in a lack of jaw control function.Instruction for use (ifu) - on page 3 of the device ifu (910111-001_ee), it states: "keep the device tip in sight during use.Inadvertent activation or movement of the device outside the field of vision may result in patient injury." olympus will continue to monitor complaints for this device.

Brand Name
PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15043040
Report Number3005975494-2022-00010
Device Sequence Number6929114
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number920005PK
Device Lot NumberFRI99903
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown